MAUDE Adverse Event Report: ARTHREX, INC. BONE CUTTER,5.0MM X 13CM; SAW BLADE

ARTHREX, INC. BONE CUTTER,5.0MM X 13CM; SAW BLADE
Model Number BONE CUTTER,5.0MM X 13CM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 12/12/2023, it was reported by a sales representative via email that the base of (2) ar-8500bc bone cutter snapped in half.This was discovered during a sub acromial decompression procedure.No further information was provided.Additional information requested.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-8500bc was received for evaluation.Visual inspection noted that the inner tube was broken at the proximal end close to the hub.Scratch lines were observed inside the inner tube.Functional testing was not performed due to the damage to the device.User error is the most likely cause(s) of reported failure, as mechanical damage to the device, such as hitting the device with another device or object, prying/leveraging, or excessive bending forces applied during use.Do not allow the rotating portion of any device to touch any metallic object, such as a cannula or arthroscope, during use.Damage to both devices is likely.Damage to the device can range from a slight distortion or dulling of the blade/burr edge to actual fracture of the tip in vivo.If such contact does occur, inspect the tip.If there are cracks, fractures or dulling, or if there is any other reason to suspect a blade is damaged, replace it immediately.

Brand Name
BONE CUTTER,5.0MM X 13CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18475253
Report Number1220246-2024-00214
Device Sequence Number6885657
Product Code GFA
UDI-Device Identifier00888867043732
UDI-Public00888867043732
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBONE CUTTER,5.0MM X 13CM
Device Catalogue NumberAR-8500BC
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer07/25/2024
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown